Orbihedra of nonpositive curvature

Werner Ballmann; Michael Brin

Publications Mathématiques de l'IHÉS (1995)

  • Volume: 82, page 169-209
  • ISSN: 0073-8301

How to cite


Ballmann, Werner, and Brin, Michael. "Orbihedra of nonpositive curvature." Publications Mathématiques de l'IHÉS 82 (1995): 169-209. <http://eudml.org/doc/104108>.

author = {Ballmann, Werner, Brin, Michael},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {rank; rigidity for rank at least 2; orbihedron; nonpositive curvature; Euclidean building},
language = {eng},
pages = {169-209},
publisher = {Institut des Hautes Études Scientifiques},
title = {Orbihedra of nonpositive curvature},
url = {http://eudml.org/doc/104108},
volume = {82},
year = {1995},

AU - Ballmann, Werner
AU - Brin, Michael
TI - Orbihedra of nonpositive curvature
JO - Publications Mathématiques de l'IHÉS
PY - 1995
PB - Institut des Hautes Études Scientifiques
VL - 82
SP - 169
EP - 209
LA - eng
KW - rank; rigidity for rank at least 2; orbihedron; nonpositive curvature; Euclidean building
UR - http://eudml.org/doc/104108
ER -


  1. [AlBi] S. B. ALEXANDER and R. L. BISHOP, The Hadamard-Cartan theorem in locally convex metric spaces, L'Enseignement math., 36 (1990), 309-320. Zbl0718.53055MR92c:53044
  2. [Ale] A. D. ALEXANDROV, A theorem on triangles in a metric space and some applications, Trudy Math. Inst. Steklov, 38 (1951), 5-23 (Russian). MR14,198a
  3. [Ba1] W. BALLMANN, Axial isometries of manifolds of nonpositive curvature, Math. Ann., 259 (1982), 131-144. Zbl0487.53039MR83i:53068
  4. [Ba2] W. BALLMANN, Lectures on Spaces of Nonpositive Curvature, Birkhäuser Verlag, 1995. Zbl0834.53003MR97a:53053
  5. [Ba3] W. BALLMANN, Nonpositively curved manifolds of higher rank, Annals of Math., 122 (1985), 597-609. Zbl0585.53031MR87e:53059
  6. [BaBr] W. BALLMANN and M. BRIN, Polygonal complexes and combinatorial group theory, Geometriae Dedicata, 50 (1994), 165-191. Zbl0832.57002MR95e:57004
  7. [BBE] W. BALLMANN, M. BRIN and P. EBERLEIN, Structure of manifolds of nonpositive curvature, I, Annals of Math., 122 (1985), 171-203. Zbl0589.53047MR87c:58092a
  8. [BBS] W. BALLMANN, M. BRIN and R. SPATZIER, Structure of manifolds of nonpositive curvature, II, Annals of Math., 122 (1985), 205-235. Zbl0598.53046MR87c:58092b
  9. [BaBu] W. BALLMANN and S. BUYALO, Nonpositively curved metrics on 2-polyhedra, Math. Zeitschrift (to appear). Zbl0843.53036
  10. [Bro] K. S. BROWN, Buildings, Springer-Verlag, 1988. Zbl0715.20017
  11. [BrTi] F. BRUHAT and J. TITS, Groupes réductifs sur un corps local, I, Données radicielles valuées, Publications Math. IHES, 40 (1972), 5-251. Zbl0254.14017MR48 #6265
  12. [BuSp] K. BURNS and R. SPATZIER, Manifolds of nonpositive curvature and their buildings, Publications Math. IHES, 65 (1987), 35-59. Zbl0643.53037MR88g:53050
  13. [Bus] H. BUSEMANN, Spaces with nonpositive curvature, Acta Mathematica, 80 (1948), 259-310. Zbl0038.10005MR10,623g
  14. [ChEb] S.-S. CHEN and P. EBERLEIN, Isometry groups of simply connected manifolds of nonpositive curvature, Ill. J. Math., 24 (1980), 73-103. Zbl0413.53029MR82k:53052
  15. [CFS] I. P. CORNFELD, S. V. FOMIN and Ya. G. SINAI, Ergodic Theory, Springer-Verlag, 1982. Zbl0493.28007
  16. [Eb1] P. EBERLEIN, Lattices in spaces of nonpositive curvature, Annals of Math., 111 (1980), 435-476. Zbl0401.53015MR82m:53040
  17. [Eb2] P. EBERLEIN, Geodesic rigidity in compact nonpositively curved manifolds, Trans. Amer. Math. Soc., 268 (1981), 411-443. Zbl0526.53045MR83a:53039
  18. [EbHe] P. EBERLEIN and J. HEBER, A differential geometric characterization of symmetric spaces of higher rank, Publications Math. IHES, 71 (1990), 33-44. Zbl0722.53041MR91j:53022
  19. [Gr1] M. GROMOV, Hyperbolic groups, Essays in Group Theory (S. M. GERSTEN, ed.), MSRI Publ. 8, Springer-Verlag, 1987, 75-264. Zbl0634.20015MR89e:20070
  20. [Gr2] M. GROMOV, Structures métriques pour les variétés riemanniennes, rédigé par J. Lafontaine et P. Pansu, Cedic/Fernand Nathan, 1981. Zbl0509.53034MR85e:53051
  21. [Kle] B. KLEINER, A metric characterization of Tits buildings, in preparation (1995). 
  22. [Kni] G. KNIEPER, Das Wachstum der Äquivalenzklassen geschlossener Geodätischen in kompakten Mannigfaltigkeiten, Archiv. Math., 40 (1983), 559-568. Zbl0504.53041MR85h:58139
  23. [LySc] R. LYNDON and P. SCHUPP, Combinatorial Group Theory, Springer-Verlag, 1977. Zbl0368.20023MR58 #28182
  24. [Mor] M. MORSE, A fundamental class of geodesics on any surface of genus greater than one, Trans. Amer. Math. Soc., 26 (1924), 25-60. Zbl50.0466.04MR1501263JFM50.0466.04
  25. [Ti1] J. TITS, Free subgroups in linear groups, J. Algebra, 20 (1972), 250-270. Zbl0236.20032MR44 #4105
  26. [Ti2] J. TITS, Buildings of spherical type and finite BN-pairs, Lecture Notes in Math., 386, Springer-Verlag, 1974. Zbl0295.20047MR57 #9866
  27. [Wa1] A. WALD, Begründung einer koordinatenlosen Differentialgeometrie der Flächen, Ergebnisse math. Kolloquium Wien, 7 (1935), 24-46. Zbl0014.23001JFM62.0806.01

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.